‹All articlesPatient Stories

How Propecia Ruined Chris' Boxing Career

Chris boxed at a high level until finasteride. He describes losing strength, punch resistance and erectile function within three years.

SIDEfxHUB is a patient charity. We are not health professionals, and this does not replace medical advice. Don't start, stop or change any medicine because of what you read here. Talk to your doctor first.

If you are in crisis:116 123 Samaritans (UK)988 Lifeline (US)Find a helpline

By Morten SkovPublished Updated

My name is Chris, and I want to share my story about how Propecia devastated my health and boxing career over just three years.

Before starting on Propecia, my boxing record was strong at 7 wins, 5 by knockout, with only one loss. I had sparred over 1,000 rounds with many world-class fighters without ever being knocked down. I was known for my strength and ability to spar with fighters much heavier than myself without any issues.

However, everything changed when I began taking finasteride. Almost immediately, I noticed a dramatic decrease in my strength and power. I couldn’t take a punch from opponents, even those significantly lighter than me—something that had never happened before. More than just the physical decline, I couldn’t maintain an erection, a clear sign that my testosterone levels had plummeted. This was particularly concerning as it seemed to worsen with the strict dieting and rigorous training required for boxing.

The impact wasn’t just physical; it was psychological as well. As my performance in the ring suffered, so did my mental health. I experienced severe depression, compounded by the ridicule I faced in my hometown. From being a local boxing hero, I became a laughing stock, which was beyond awful.

From 2004 to 2007, taking finasteride was the biggest regret of my life. After starting on the drug, I never won another fight, losing all by knockout. Since stopping the drug, I have continued to struggle with low testosterone levels and reduced libido. My experience with this drug was a nightmare that I wouldn’t wish on anyone.

It’s essential for us as a community to stick together, support ongoing research, and spread awareness about this disease. By sharing our stories and uniting our voices, we can help drive the search for treatments that could return us to normal. Eventually, we will find a solution, but it requires all of us to stand together and be heard. Your story matters—let’s keep pushing forward together.

Chris says he has struggled with low testosterone and reduced libido since stopping finasteride. We have written about side effects that last after stopping a medicine, about the serious side effects of finasteride, and about Post-Finasteride Syndrome (PFS).

If this is your story and you would rather it was not here, write to contact@sidefxhub.com. We will take the page down within 48 hours, and you do not have to tell us why.

This information does not replace medical advice. Talk to your doctor before you make any decision about your treatment.

SIDEfxHUB Registry

630+ people have joined the registry.
Join them, then report your side effects.

Free. Sign up takes 2 minutes.

Live 630+ people counted so far Each dot is one person 62countries 3conditions